Hi all, My husband was diagnosed with ms last year and this jan has started rebif. Wanted to check if anyone who is taking rebif has experienced side effects that feel like u are having another episode as nathan is experiencing? From what I’ve read we may need to just stick with it for a while - he’s just gone on the 44 - but he is weighing up if the side effects are worth the treatment. Any experiences u can share would be great. Thank u. Rachel
I started on rebif August 2011 and found it ok to begin with other than some painful site reactions where I’d injected. As time went on I started getting really bad headaches which I woke up with and seemed to last all day. My legs also seemed much stiffer than normal and I had physio to help. The headaches really started to affect me and on discussing it with my MS nurse decidd to have a rebif break-this was about 10 months after starting on it. So I had a month of no rebif and I felt so much better, I decided to come off rebif and I started on copaxone which has suited me much more. So I lasted 10 months which my MS nurse said was giving it a good go.
Maybe your husband could speak to his MS nurse about how the rebif is making him feel, I know it takes a while for your body to adjust to having the drug and hopefully his symptoms will start to diminish. If he feels he can no longer tolerate it then trhere will be the option to try copaxone which is not an interferon. If he wants to try the new oral pills which some hospitals are starting to prescribe he will have tried an interferon which I was told you had to do before being prescribed with these newer treatments.
Wishing you both all the best
Hi Rachel, my daughter started on Rebif in July/Aug last year, she was on it for 5 months or so and had a relapse every month she was on it. She also had site reactions and hair loss. Some people swear by it but my daughters disease progressed while on it and she had to stop and start Tysabri. Speak to MS nurse if you have one to check whether this is normal reactions or another relapse. Lx
I have been on Rebif just over a year and have had 22mg injections for the last 2 months because of the headaches. Doesn’t seem to be much better so will be discussing at appointment next week for advise. Hope you can speak to an MS nurse for advise. Sonia x
Hi everyone, thank you for your feedback, it has been really helpful to get your opinions. Nathan has also been getting headaches & muscle soreness. I think he’s going to give it a while longer but open to switching drugs if this one doesn’t work for him. Best wishes, rachel x
Had my 1st rebif injection yesterday and felt pretty rough for the rest of the day, won’t continue with this if it makes me feel ill all the time.
My neuro and nurse advised that most side effects should become minimal within six months of starting treatment as your body gets used to them. I inject at night and take one ibuprofen before bed which gets me through. If I forget the ibuprofen I wake with flu like shivers and aches. Initially I was taking two tablets, but it’s deifinitely easing now. I started in August and I think I’m almost side effect free (except for injection site reactions). X
I started Rebif on Monday. I started on a very low dose and over 4 weeks will build up to 22mg. So far Ive been really tired and I am having a real flushing in my face. Hope thats the worse it gets.
I have been on rebif for four years now aside from the first few jags ,which where at the top of my thigh and quite big, I havent had any reactions whatso ever , i dont jag on my thigh anymore I use tummy,sides and arms and i dont get any marks at all.I think i was a bit heavy handed the first week as I didnt really know what i was doing. I took paracetamol an hour before for the first two weeks in readiness for any fallout but it never happened so i stopped with that and now i just jag,no meds been like that the whole time since.i was concerened that the rebif wasnt working due to the lack of reaction but there as been no relapses or major progression- i have no clue as to why